Confused about takin new medicine
Have been prescribed, prednisolone 5mg x six times a day, can anyone tell me should I take all six one time.
hi its 6 all at once I take mine with some food so it helps take the taste of them away ,
Prednisone is a very powerful drug and I would confirm with the doctor or druggist what they want. I feel that if they wanted you to take all at once (30 mg total) that they would have given you higher mg pills. either 10mg or 25 mg.
im afraid that's what they do with steroids I wish they did give you higher mg pills , I have sometimes been prescribed 8 5mg in one go ,
Yes me too and also taken 10 5mg all at once too.
Me to x
Thank you so much, it makes perfect sense now. One of my. issues is short term memory and I could not remember what doctor told me. One of GP issue is they do not get enough time to explain everything to a patient.
your welcome have you been prescribed a week course , some times they will prescribe for longer then they start you off on a high dose and then wean you down , now when I have a chest infection I have 6 for 5days then 5 for 3days dropping one of every 3days till I get to non
If you're in the UK it tells you how to take them on a sticker the pharmacist puts on the box. If you're on a high dose of inhaled steroid as well, taking them all together can give you a horrible shaky spaced out feeling. If so, you can can spread them out 3x2 for example, although you should check with your GP that it's OK.
Thanks for the info, I will try it three lots
As far as I know tabs are always 5mg..
And the usual starting dosage is 6 tabs once a day.
But you should always check with your GP or Pharmacist if in any doubt.
The usual strength of prednisolone in the UK is 5mg.I have always been prescribed to take all six at the same time.I,m not a medic but can see no advantage and some disadvantage to taking one at a time.Best to check with doctor or pharmacist.D.
I was told to take all mine (6 tabs) first thing in the morning because this mimics the body's production of adrenalin which is highest in the morning.
Yes, you take them all at once and as early as possible in the morning with or after a couple of biscuits because they can irritate the stomach. Early minimises disturbed sleep. Good luck.
Hi, this is only my second course of predinisolone and the first course was them alone. On Friday I was given these with Doxycycline, dose is prednisolone 8 x 5mgs and 2 100mgs doxy for the first day then continue with 8 per day and 1 doxy per day for 5 days.All 8 at once in the morning and this does not seem to keep me awake so much at night.
Thanks so much for info, I'm not usually a baby about trying new medicine but the steroids terrified me. Prior to posting my question I had taken two and they made me so badly in pain, so will be trying to go without and just take the doxycycline. Hope you are feeling better yourself.
It can be dangerous to self medicate so check with your doctor or pharmacist first,particularly with steroids.It may negate the use of the antibiotics.
ooo ! Tiredofmoaning - your Doctor should have told you what the dosage is, OR it should be on the BOX ! - by coincidence I've just started another course = "7 for seven days, five for 7 days, etc down to ONE for seven days -then you should have run out ! - the main thing is you are "Reducing" the input down to nothing gradually, , it is generally understood that STOPPING taking Steroids ABRUPTLY IS DANGEROUS - THEY SHOULD BE FADED OUT GRADUALLY AS ABOVE ! - Oh, and of course you will probably "Put on a little weight " - one of the side effects of this drug - can't be avoided I'me afraid , , so if you look a LITTLE " CHUBBY CHOPS " as they say - don't worry - it goes down after you have ceased taking this drug ! - good luck !.-
Hi hope you feel better soon. I should be taking six a day. Iv taken two and they made me feel so sick and really bad pain especially in my back so now I am giving them a miss . by the way I'm already a big porker so maybe it's for the best. Lol
If you've been on them for some time, you would have to taper off. Bur if you've been on them for less than 2 weeks, you can stop without tapering, unless your doctor tells you something different.
Hi, steroids are horrible but they are usually prescribed as part of the emergency pack to help reduce inflammation. I hate taking them and get no sleep but they do work. You have to take the prescribed dose for them to have the desired effect and it's really important that you take them with food which reduces the nausea. The doctor clearly felt that you needed them so it might be worth a call to 111 for advice or contact your GP in the morning. I hope you feel better soon.
I know you are right, I will try again tomorrow morning early. I am having problems with my short term memory and the doctor was in such a hurry I was scared to ask her to explain a third time. I'm not usually a baby about pain god knows I'm used to it but wow don't they cause a lot of pain I thought my ulcers were going to burst. Thanks and God bless
I have never had pain after taking them I would get advice before you take any more. They are not very nice and leave a taste in your mouth. But the do help take care x
I agree with Amanda, get advice. I Take omeprazole because I'm on daily aspirin and other things and have been told to double dose when on steroids. Don't worry about asking the doctor a third or even fourth time, you need to know and they are there to help. Take care xx
Thanks again, will definitely take your advise, I will double up on the lansoprazole and try again tomorrow
Tireofmoaning , Just to say you MUST take food before taking steroids. I take mine at breakfast and take them with milk or yoghurt. Put the 6 in a small container and down them all at one go and you won`t notice the taste.
Take care, Sheila x
I too am taking 6x5mg per day. I am also taking amoxicillin anti biotics. I had booked a 4day break in Scarborough which ends today Without my emergency meds I wouldn't have been able to come. The infection has limited my outings but still glad we came. Best to act on doctors advise especially steroids. Hope you feel better soon.
Thank you for your most welcomed Advice, hope you little break did you good
It did thank you hope you are improving .
Hello, As Vittorio says and yes take the 6 pills at the same time, because if you split the rise you will be mucking about with half life of the drug!
May I suggest you make a little chart up to help you remember what medication you should be taking and tick it off when you have taken it. Get well soon 😊
Thank you for taking the time to reply
As I said: You should take the 6 at one go, but if you can't tolerate that, it would be better to take them spread out than not at all - but check with your GP.
How long do you have to take them for? The 'moon face' would only occur after weeks, if not months, of taking them - and not always even then.
Prednisone 5mg x6 tabs would be a 30mg dose once a day so yes all 6 tabs at one time if concerned ask you gp I am currently on them and I take mine once a day for asthma
would like to know is Should I be having any ongoing treatment? and when should I go to the doctors with...
my final question is should I still be breathless on these inhalers. I've been told that I shouldn't...
I don't know if you all remember, a few weeks back I was spouting off about not being able to claim Carers...
Start a Community